Facebook Pixel
EmpowHER Guest

How long does Plan B mess up your cycle?

By Anonymous April 17, 2015 - 10:18pm
Rate This

I usually run about a 25 day cycle. I started my period on April 5th. On April 11th, I took a Plan B pill. (I'm not on any birth control otherwise, besides condoms-except for this particular instance that caused me to have to take plan b. Stupid, I know).

On April 15th I started bleeding again. It mostly lasted a couple of days, but it's still sort of there now, calming down. I've looked up that this is "breakthrough bleeding", I guess. So...if I count it as a regular period (should I?), then I should be expecting a period on May 10th. Otherwise it was originally scheduled on April 30th. But really I don't know when to expect it anymore.

How long until I ovulate again? Is there really any way to know? Sorry for the rambling, I'm just having trouble trying to figure everything out.

Thanks in advance for any help!

Add a Comment1 Comments


Hello and thank you for sharing your question.

Plan B does cause bleeding shortly after taking it.  This is not your period.  I can't tell you when you will have your "real period" but it will probably be around May 1st considering what you have said about your cycle.

Your cycle will return to normal next month.  All the symptoms you are having are normal because of the EC.  There is no cause for alarm.


April 18, 2015 - 11:34am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!